MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX® FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX® FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number 3CX*FX25RWC
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on february 6, 2026.Upon further investigation of the reported event, the following information is new and/or changed: b5 (added describe event or problem).D9 (device not available for evaluation).G3 (date received by manufacturer).G6 (indication that this is a follow-up report).H2 (follow-up due to additional information).H6 (identification of evaluation codes 4114, 4210, 4307).The affected sample was not returned for evaluation; however, a video of the incident was provided.The video was reviewed and confirmed that the transparent bubbles had been flowing out from the gas outlet port side of the oxygenator.Without the returned sample, a thorough investigation could not be performed.However, based on the provided video, it is possible that the blood properties changed due to some factor, a substance having a surface-active action was produced, and the relationship between the surface tension of blood and gas maintained in the micropores of fiber surface was broken.This caused the fiber to become hydrophilic, leading to plasma leakage.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Event or Problem Description
Additional information indicates that the event occurred during cardiopulmonary bypass.
 
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.D4 ¿ primary unique device identification (udi) number is only the di number.The pi number is not available as the lot number is unknown.
 
Event or Problem Description
The user facility reported to terumo cardiovascular that a blood to gas phase rupture/failure occurred; that resulted in an emergency oxygenator changed out.It is unknown when this event occurred, whether there was any effect on the patient or results of the surgery.Terumo continues to attempt to gain more information regarding this event from the user facility.

Brand Name
CAPIOX® FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
125 blue ball road
elkton, MD 21921
7346634145
MDR Report Key24280613
Report Number1124841-2026-00017
Device Sequence Number18284953
Product Code DTZ
UDI-Device Identifier00699753450837
UDI-Public(01)00699753450837
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K151791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3CX*FX25RWC
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2026
Supplement Date Received by Manufacturer03/13/2026
Initial Report FDA Received Date02/06/2026
Supplement Report FDA Received Date04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown